Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 13, 2010, 3:48 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at Apr 13, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 13, 2010, 12:00 PM CDT
- Expired
- Apr 13, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS73 KTOP 130848 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT TUE APR 13 2010 .THE SFC PRESSURE GRADIENT WILL INCREASE THROUGH THE AFTERNOON TODAY AS A SFC TROUGH OVER THE HIGH PLAINS DEEPENS. THIS ALONG WITH DEEP MIXING OF THE BOUNDARY LAYER AND STRONGER WINDS MIXING TO THE SURFACE SHOULD CAUSE STRONG SOUTHERLY WINDS DURING THE AFTERNOON ACROSS NORTH CENTRAL KANSAS. KSZ008-020-034-131700- /O.NEW.KTOP.WI.Y.0003.100413T1700Z-100414T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 348 AM CDT TUE APR 13 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS WILL INCREASE BY NOON TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. THEY SHOULD GRADUALLY DIMINISH BY SUNSET. * WINDS...SUSTAINED WIND SPEEDS ARE FORECAST TO BE AROUND 30 MPH. WIND GUSTS COULD BE AS HIGHS AS 45 MPH. * IMPACTS...THE WINDS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES...AND COULD CAUSE RAPID SPREAD OF ANY WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ALONG EAST TO WEST ROADS LIKE HIGHWAYS 24 AND 36 SHOULD BE ON THE LOOK OUT FOR SUDDEN GUSTS THROUGH THE AFTERNOON. && $$ WOLTERS
3 follow-up statements
661 WWUS73 KTOP 130850 CCA NPWTOP URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 350 AM CDT TUE APR 13 2010 .THE SFC PRESSURE GRADIENT WILL INCREASE THROUGH THE AFTERNOON TODAY AS A SFC TROUGH OVER THE HIGH PLAINS DEEPENS. THIS ALONG WITH DEEP MIXING OF THE BOUNDARY LAYER AND STRONGER WINDS MIXING TO THE SURFACE SHOULD CAUSE STRONG SOUTHERLY WINDS DURING THE AFTERNOON ACROSS NORTH CENTRAL KANSAS. KSZ008-020-034-131715- /O.COR.KTOP.WI.Y.0003.100413T1700Z-100414T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 350 AM CDT TUE APR 13 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS WILL INCREASE BY NOON TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. THEY SHOULD GRADUALLY DIMINISH BY SUNSET. * WINDS...SUSTAINED WIND SPEEDS ARE FORECAST TO BE AROUND 30 MPH. WIND GUSTS COULD BE AS HIGH AS 45 MPH. * IMPACTS...THE WINDS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES...AND COULD CAUSE RAPID SPREAD OF ANY WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ALONG EAST TO WEST ROADS LIKE HIGHWAYS 24 AND 36 SHOULD BE ON THE LOOK OUT FOR SUDDEN GUSTS THROUGH THE AFTERNOON. && $$ WOLTERS
870 WWUS73 KTOP 131715 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1215 PM CDT TUE APR 13 2010 .THE SFC PRESSURE GRADIENT WILL INCREASE THROUGH THE AFTERNOON AS A SFC TROUGH OVER THE HIGH PLAINS DEEPENS. THIS ALONG WITH DEEP MIXING OF THE BOUNDARY LAYER AND STRONGER WINDS ALOFT MIXING TO THE SURFACE SHOULD CAUSE STRONG SOUTHERLY WINDS DURING THE AFTERNOON ACROSS NORTH CENTRAL KANSAS. KSZ008-020-034-140000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-100414T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 1215 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS. THEY SHOULD GRADUALLY DIMINISH BY SUNSET. * WINDS...SUSTAINED WIND SPEEDS ARE FORECAST TO BE AROUND 30 MPH. WIND GUSTS COULD BE AS HIGH AS 45 MPH. * IMPACTS...THE WINDS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES...AND COULD CAUSE RAPID SPREAD OF ANY WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ALONG EAST TO WEST ROADS LIKE HIGHWAYS 24 AND 36 SHOULD BE ON THE LOOK OUT FOR SUDDEN GUSTS THROUGH THE AFTERNOON. && $$
439 WWUS73 KTOP 132351 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 651 PM CDT TUE APR 13 2010 KSZ008-020-034-140100- /O.EXP.KTOP.WI.Y.0003.000000T0000Z-100414T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 651 PM CDT TUE APR 13 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WIND SPEEDS HAVE DIMINISHED LATE THIS AFTERNOON AND SUSTAINED SPEEDS SHOULD REMAIN IN THE 15 TO 25 MPH RANGE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:35 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 13, 3:35 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 AM CDT TUE APR 13 2010 .DISCUSSION... 08Z WATER VAPOR SHOWS AN UPPER LOW OVER THE INTERMOUNTAIN WEST WITH A SHORTWAVE LIFTING NORTH INTO WY WHILE AN UPPER LEVEL RIDGE STRETCHED NORTH FROM THE LOWER MS RIVER VALLEY. AT THE SFC A LEE TROUGH REMAINED OVER THE HIGH PLAINS WITH SOUTHERLY FLOW ACROSS THE CENTRAL PLAINS. FOR TODAY THROUGH THURSDAY...THE FORECAST IS IN PRETTY GOOD SHAPE AS MODELS CONTINUE TO SHOW THE UPPER LOW LIFTING TO THE NORTHWEST OF THE FORECAST AREA AND A WEAK SFC BOUNDARY APPROACHING THE WESTERN PARTS OF THE FORECAST AREA LATE TONIGHT. THE ONE CONCERN FOR TODAY IS THE WINDS AS THE PRESSURE GRADIENT STRENGTHENS ACROSS CENTRAL KS. STEEP LOW LEVEL LAPSE RATES AND DEEP MIXING OF THE BOUNDARY LAYER SHOULD ALLOW FOR DECENT MOMENTUM TRANSFER TO THE SFC WITH WINDS GUSTING AROUND 40 MPH THIS AFTERNOON. THINK THAT WE COULD MEET CRITERIA FOR A WIND ADVISORY THIS AFTERNOON SO WILL ISSUE ONE ACROSS THE FAR WESTERN COUNTIES. ONCE THE MAIN LOW LIFTS NORTH...QG FORCING FOR CONVECTION LOOKS RATHER MODEST EVEN WITH THE REMNANTS OF THE BOUNDARY AROUND. WITH THIS IN MIND HAVE CONTINUED WITH POPS IN THE 30 TO 50 PERCENT RANGE WHERE THE BOUNDARY IS PROGGED TO HANG UP WEDNESDAY NIGHT AND THURSDAY. INSTABILITY AND SHEAR PARAMETERS ARE NOT THAT IMPRESSIVE FOR ORGANIZED CONVECTION...SO IT CONTINUES TO LOOK LIKE ORDINARY THUNDERSTORMS WITH THE OUTSIDE SHOT OF A PULSE STORM. TEMP FORECAST FOR THE PERIOD LOOKS TO BE IN THE BALL PARK AND HAVE ONLY MADE SOME COSMETIC ADJUSTMENTS. FOR THURSDAY NIGHT AND FRIDAY...THE ECMWF AND GFS CONTINUE TO CONVERGE ON THE IDEA OF THE UPPER LOW ROUNDING TO RIDGE AND DIVING SOUTHEAST ACROSS THE GREAT LAKES. THIS SHOULD ALLOW A SFC RIDGE TO BUILD SOUTH WITH THE ASSOCIATED COLD FRONT MOVING THROUGH THE FORECAST AREA LATE THURSDAY NIGHT AND DURING THE DAY FRIDAY. THERE APPEARS TO BE A WEAK MID LEVEL DISTURBANCE UNDERCUTTING THE RIDGE WHICH IF OCCURS WILL HELP CONVECTION TO DEVELOP ALONG THE FRONT. THIS CONTINUES TO LOOK LIKE THE BEST CHANCE FOR PRECIP OVER THE WHOLE FORECAST AREA AS THE FRONT MOVES SOUTH. WITH THE ECMWF AND GFS TAKING THE FRONT INTO NORTHERN OK BY FRIDAY EVENING...HAVE LOWERED POPS FOR FRIDAY NIGHT AND REMOVED TH SLIGHT CHANCES FOR SATURDAY AND SATURDAY NIGHT THINKING THE COMBINATION OF SFC RIDGING AND SHORTWAVE RIDGING ALOFT WOULD PREVENT PRECIP. THE GFS CONTINUES TO BE ON THE FAST SIDE OF GUIDANCE IN BRINGING SOUTHERN STREAM ENERGY INTO THE RIDGE AND RETURN FLOW BACK IN FOR SATURDAY SO HAVE FOLLOWED THE ECMWF A LITTLE MORE CLOSELY. OTHER CHANGES WERE TO LOWER TEMPS FRIDAY AND FRIDAY NIGHT EXPECTING CLOUD COVER AND WEAK CAA TO PREVAIL. NO CHANGES WERE MADE BEYOND SATURDAY. THERE CONTINUES TO BE UNCERTAINTY IN THE EVOLUTION OF THE PATTERN WITH THE ECMWF WANTING TO DEVELOP SPLIT FLOW WITH THE FORECAST AREA IN THE MIDDLE...WHILE THE GFS LIFTS SOUTHERN STREAM ENERGY FURTHER NORTH. WOLTERS && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOUTHERLY WINDS INCREASE AND BECOME GUSTY TOMORROW LATE MORNING AND THROUGH THE AFTERNOON. EXPECT TO STAY NEAR OR ABOVE 12KTS IN THE EVENING HOURS AS SURFACE PRESSURE GRADIENT REMAINS STRONG...HOWEVER EXPECT GUSTS TO DIMINISH. 67 && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR REPUBLIC...CLOUD AND OTTAWA COUNTIES FROM NOON UNTIL 7 PM CDT TODAY. &&
Hazardous weather outlook, Apr 12, 7:42 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 742 PM CDT MON APR 12 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-131200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 742 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. STRONG WINDS AND WARM TEMPERATURES WILL COMBINE WITH CURED GRASSES TO BRING VERY HIGH FIRE DANGER ACROSS MUCH OF NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS ON TUESDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 70 FROM EARLY WEDNESDAY MORNING INTO THURSDAY MORNING. THE ENTIRE AREA WILL SEE CHANCES FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.